Glasnik Matematicki, Vol. 52, No. 2 (2017), 221-234.


Yasutsugu Fujita and Florian Luca

Department of Mathematics, College of Industrial Technology, Nihon University, 2-11-1 Shin-ei, Narashino, Chiba, Japan

School of Mathematics, University of the Witwatersrand, Private Bag X3, Wits 2050, South Africa,
Max Planck Institute for Mathematics, Vivatsgasse 7, 53111 Bonn, Germany,
Department of Mathematics, Faculty of Sciences, University of Ostrava, 30. dubna 22, 701 03 Ostrava 1, Czech Republic

Abstract.   We show that there are only finitely many Diophantine quadruples, that is, sets of four positive integers {a1,a2,a3,a4} such that aiaj+1 is a square for all 1 ≤ i < j ≤ 4, consisting of Fibonacci numbers.

2010 Mathematics Subject Classification.   11D72, 11D61, 11B39, 11J87.

Key words and phrases.   Diophantine tuples, Fibonacci numbers, Subspace Theorem.

Full text (PDF) (access from subscribing institutions only)

DOI: 10.3336/gm.52.2.02


  1. J. Arkin, V. E. Hoggatt and E. G. Strauss, On Euler's solution of a problem of Diophantus, Fibonacci Quart. 17 (1979), 333-339.

  2. P. Corvaja and U. Zannier, Diophantine equations with power sums and universal Hilbert sets, Indag. Math. (N.S.) 9 (1998), 317-332.
    MathSciNet     CrossRef

  3. A. Dujella, A proof of the Hoggatt-Bergum conjecture, Proc. Amer. Math. Soc. 127 (1999), 1999-2005.
    MathSciNet     CrossRef

  4. A. Dujella, There are only finitely many Diophantine quintuples, J. Reine Angew. Math. 566 (2004), 183-214.
    MathSciNet     CrossRef

  5. C. Fuchs, F. Luca and L. Szalay, Diophantine triples with values in binary recurrences, Ann. Sc. Norm. Sup. Pisa 7 (2008), 579-608.

  6. C. Fuchs, C. Hutle, F. Luca and L. Szalay, Diophantine triples with values in k-generalized Fibonacci sequences, Bull. Malaysian Math. Soc., 2016, doi 10.1007/s40840-016-0405-4.

  7. Y. Fujita and T. Miyazaki, The regularity of Diophantine quadruples, Trans. Amer. Math. Soc., to appear.

  8. P. E. Gibbs, Computer Bulletin 17 (1978), 16.

  9. B. He, F. Luca and A. Togbé, Diophantine triples of Fibonacci numbers, Acta Arith. 175 (2016), 57-70.

  10. B. He, A. Togbé and V. Ziegler, There is no Diophantine quintuple, Preprint (2016), arXiv:1610.04020v1.

  11. V. E. Hoggatt and G. E. Bergum, A problem of Fermat and the Fibonacci sequence Fibonacci Quart. 15 (1977), 323-330.

  12. B. W. Jones, A second variation on a problem of Diophantus and Davenport, Fibonacci Quart. 16 (1978), 155-165.

  13. I. Nemes and A. Pethő, Polynomial values in linear recurrences, J. Number Theory 24 (1986), 47-53.
    MathSciNet     CrossRef

Glasnik Matematicki Home Page